MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Inflammation (1932); Pain (1994); Urinary Tract Infection (2120); Deformity/ Disfigurement (2360); Obstruction/Occlusion (2422); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an advantage fit blue system implanted during a procedure and has since experienced complications, including pelvic pain, dyspareunia, vaginal pain, erosion, bladder stones, urinary tract infections, and chronic mesh-related complications.These complications have necessitated multiple surgeries to attempt mesh removal and have resulted in chronic inflammation.Additionally, the patient claims to have suffered the following damages as a result of the implantation: past and future medical and incidental expenses; physical impairment and disfigurement; loss of earnings and diminished earning capacity; impairment of personal relationships; emotional distress; physical pain and suffering; out-of-pocket costs; and other economic and special damages, both past and future.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of pelvic and vaginal pain e1405 - captures the reportable event of dyspareunia e2006 - captures the reportable event of erosion e2328 - captures the reportable event of bladder stones e1310 - captures the reportable event of urinary tract infections e2308 - captures the reportable event of disfigurement e0206 - captures the reportable event of emotional distress e2401 - captures the reportable event of physical pain and suffering e2326 - captures the reportable event of chronic inflammation.The imdrf impact code capture the reportable event of: f1901 - captures the reportable event of multiple surgeries.
 
Additional Manufacturer Narrative
Block h2: additional information: blocks a2 (date of birth), b5 (describe event or problem), and h6 (impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of november 5, 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).The explanting physician is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of pelvic and vaginal pain.E1405 - captures the reportable event of dyspareunia.E2006 - captures the reportable event of erosion.E2328 - captures the reportable event of bladder stones.E1310 - captures the reportable event of urinary tract infections.E2308 - captures the reportable event of disfigurement.E0206 - captures the reportable event of emotional distress.E2401 - captures the reportable event of physical pain and suffering.E2326 - captures the reportable event of chronic inflammation.The imdrf impact code capture the reportable event of: f1901 - captures the reportable event of multiple surgeries.F1905 - captures the reportable event of vaginal and bladder mesh resection.
 
Event or Problem Description
It was reported that the patient had an advantage fit blue system implanted during a procedure and has since experienced complications, including pelvic pain, dyspareunia, vaginal pain, erosion, bladder stones, urinary tract infections, and chronic mesh-related complications.These complications have necessitated multiple surgeries to attempt mesh removal and have resulted in chronic inflammation.Additionally, the patient claims to have suffered the following damages as a result of the implantation: past and future medical and incidental expenses; physical impairment and disfigurement; loss of earnings and diminished earning capacity; impairment of personal relationships; emotional distress; physical pain and suffering; out-of-pocket costs; and other economic and special damages, both past and future.On (b)(6) 2024, during cystoscopy for bladder stone removal, eroded bladder suspension mesh was identified and lasered out of the bladder, with residual mesh at the bladder neck treated using a thulium fiber laser.All stone fragments were evacuated, and an 18 french foley catheter was placed; the patient tolerated the procedure well and was transferred to recovery in stable condition without complications.On (b)(6) 2024, cystoscopy revealed a calcified piece of bladder mesh eroding through the right lateral bladder wall, prompting vaginal and bladder mesh resection via an inverted u vaginal incision with dissection into the periurethral tunnel.Both eroded mesh pieces were trimmed from the bladder and bladder neck, and a cystotomy at the resection site was repaired with two layers of interrupted 3-0 vicryl sutures, confirmed watertight by bladder backfill.The vaginal incision was closed with continuous 2-0 vicryl sutures, repeat cystoscopy showed no residual mesh and adequate repair, and a 14 french foley catheter was placed.The patient tolerated the procedure well and was discharged in stable condition without complications.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) medical center.(b)(6).The explanting physician is: dr.(b)(6).(b)(6) hospital.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of pelvic and vaginal pain.E1405 - captures the reportable event of dyspareunia.E2006 - captures the reportable event of erosion.E2328 - captures the reportable event of bladder stones.E1310 - captures the reportable event of urinary tract infections.E2308 - captures the reportable event of disfigurement.E0206 - captures the reportable event of emotional distress.E2401 - captures the reportable event of physical pain and suffering.E2326 - captures the reportable event of chronic inflammation.The imdrf impact code capture the reportable event of: f1901 - captures the reportable event of multiple surgeries.F1905 - captures the reportable event of vaginal and bladder mesh resection.
 
Event or Problem Description
It was reported to boston scientific corporation that an advantage fit blue system was implanted into the patient during a procedure on (b)(6) 2018.After which, she experienced chronic mesh-related complications, including pelvic pain, dyspareunia, vaginal pain, mesh erosion, bladder stones, recurrent urinary tract infections, and chronic inflammation, requiring multiple surgical interventions.The patient alleges ongoing physical and emotional harm and associated economic damages related to the implanted device.On (b)(6) 2024, the patient underwent cystoscopy for bladder stone removal, during which eroded bladder suspension mesh was identified within the bladder and lasered out, with residual mesh at the bladder neck treated using a thulium fiber laser.All stone fragments were evacuated, and an 18 french foley catheter was placed.The patient tolerated the procedure well and was transferred to recovery in stable condition without complications.On (b)(6) 2024, cystoscopy revealed a calcified bladder mesh eroding through the right lateral bladder wall.The patient underwent vaginal and bladder mesh resection, during which eroded mesh from the bladder and bladder neck was trimmed and removed.A cystotomy at the resection site was repaired in two layers and confirmed watertight on repeat cystoscopy, with no residual mesh identified.Pathologic examination of the removed bladder mesh demonstrated fibroconnective and fibromuscular tissue with fibrosis, foreign (suture) material, and mild chronic inflammation, consistent with a foreign body reaction.A foley catheter was placed, the patient remained stable throughout the procedure, and she was discharged the same day in stable condition without complications.On (b)(6) 2024, a follow-up urethrocystoscopy was performed to evaluate prior mesh-related complications.The urethra, bladder neck, trigone, and ureteral orifices were normal, with no evidence of residual mesh, erosion, or device malfunction.The bladder tolerated the procedure without issue, and the patient remained stable during and after the procedure, with no post-procedural complications reported.

Brand Name
ADVANTAGE FIT? SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22118633
Report Number2124215-2025-31251
Device Sequence Number4251169
Product Code OTN
UDI-Device Identifier08714729772880
UDI-Public(01)08714729772880(17)210822(10)22554247
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberM0068502110
Device Catalogue NumberM0068502110
Device Lot Number0022554247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer11/04/2025
02/17/2026
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date12/04/2025
03/19/2026
Date Device Manufactured08/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale